Jump to Navigation

We've moved! The new address is http://www.henriettes-herb.com - update your links and bookmarks!

Rosacea.

Problems:

Newsgroup: sci.life-extension,sci.med.nutrition,alt.folklore.herbs
From: jakiel.crl.com (Jennifer B. Jakiel)
Date: 13 Jan 1996 22:30:10 -0800
Subject: Re: Rosacea Information Anyone?

: I've just discovered there is a kind of "adult onset acne" known as Rosacea (sp?). The face gains a ruddy flush. Cause: supposedly unknown. Treatment: tetracycline, but only after it's pretty much taken over, apparently.
: So what's all this about? I presume something must be showing up that wasn't there before (what triggers it?), or something that was there before has gone away (and what triggers that?). Maybe both.
: More to the point, short of waiting around until it needs tetracycline, what can be done by someone who has early signs of this exciting new sign that aging is moving right along?

It tends to be pretty common, actually. It's what causes the "bulbous nose" in older men. What little I've red... er, read... on the subject *grins* indicates that it might be caused by a parasitic skin infection. Common treatments include heavy topical antibiotics and surgery, although it can go away by itself in seven to ten years.

I've used Tea Tree oil on it, both in soap and straight, pretty successfully, along with a treatment of Aloe Vera and a good loofah/natural sponge scrub daily. Peeling and mud masques also help some. Steam facials may cause the skin to flush, but this can be relieved with Witch Hazel and the steam may actually help. Frankly, I treat it just like any other acne and I've had good success.


From: marilyn.siu.edu (Marilyn R)

I had rosacea off and on for awhile until it finally just stayed and gradually got redder. Went to a dermatologist who gave me creams which clogged my pores and gave me bad acne. Then she gave me tetracycline and a short time out in the sun permanently damaged my skin. The dermatologist (after all the damage she did to my skin) finally said it could possibly be from stress. And it was! I quit all the medication (topical and oral) and separated from and subsequently divorced my husband. The stress went away and so did the rosacea.



Main menu 2